Metastable diffusions with degenerate drifts
Annales de l'Institut Fourier, Online first, 33 p.

We study the spectrum of the semiclassical Witten Laplacian Δ f associated to a smooth function f on d . We assume that f is a confining Morse–Bott function. Under this assumption we show that Δ f admits exponentially small eigenvalues separated from the rest of the spectrum. Moreover, we establish Eyring–Kramers formula for these eigenvalues. Our approach is based on microlocal constructions of quasimodes near the critical submanifolds.

Nous étudions le spectre du Laplacien de Witten semi-classique Δ f associé à une fonction lisse f sur d . Nous supposons que f est une fonction de Morse–Bott confinante. Sous cette hypothèse, nous montrons que Δ f admet des valeurs propres exponentiellement petites séparées du reste du spectre. De plus, nous établissons une formule d’Eyring–Kramers pour ces valeurs propres. Notre approche est basée sur des constructions microlocales de quasimodes au voisinage des sous-variétés critiques.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3636
Classification: 35J10, 35P20, 81Q20, 82C31
Keywords: Semiclassical analysis, Spectral asymptotic, Witten Laplacian, Overdamped Langevin dynamics.
Mot clés : Analyse semiclassique, asymptotique spectrale, laplacien de Witten, dynamique de Langevin suramortie.
Assal, Marouane 1; Bony, Jean-François 2; Michel, Laurent 2

1 Departamento de Matemática y Ciencia de la Computación, Universidad de Santiago de Chile, Las sophoras 173, Santiago (Chile)
2 IMB, UMR CNRS 5251, Université de Bordeaux, 33405 Talence (France)
@unpublished{AIF_0__0_0_A91_0,
     author = {Assal, Marouane and Bony, Jean-Fran\c{c}ois and Michel, Laurent},
     title = {Metastable diffusions with degenerate drifts},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2024},
     doi = {10.5802/aif.3636},
     language = {en},
     note = {Online first},
}
TY  - UNPB
AU  - Assal, Marouane
AU  - Bony, Jean-François
AU  - Michel, Laurent
TI  - Metastable diffusions with degenerate drifts
JO  - Annales de l'Institut Fourier
PY  - 2024
PB  - Association des Annales de l’institut Fourier
N1  - Online first
DO  - 10.5802/aif.3636
LA  - en
ID  - AIF_0__0_0_A91_0
ER  - 
%0 Unpublished Work
%A Assal, Marouane
%A Bony, Jean-François
%A Michel, Laurent
%T Metastable diffusions with degenerate drifts
%J Annales de l'Institut Fourier
%D 2024
%I Association des Annales de l’institut Fourier
%Z Online first
%R 10.5802/aif.3636
%G en
%F AIF_0__0_0_A91_0
Assal, Marouane; Bony, Jean-François; Michel, Laurent. Metastable diffusions with degenerate drifts. Annales de l'Institut Fourier, Online first, 33 p.

[1] Abraham, R.; Robbin, J. Transversal mappings and flows. An appendix by A. Kelley, W. A. Benjamin, Inc., 1967, x+161 pages | MR | Zbl

[2] Banyaga, Augustin; Hurtubise, David E. A proof of the Morse–Bott lemma, Expo. Math., Volume 22 (2004) no. 4, pp. 365-373 | DOI | MR | Zbl

[3] Berglund, N.; Gentz, B. The Eyring–Kramers law for potentials with nonquadratic saddles, Markov Process. Relat. Fields, Volume 16 (2010) no. 3, pp. 549-598 | MR | Zbl

[4] Bismut, Jean-Michel The Witten complex and the degenerate Morse inequalities, J. Differ. Geom., Volume 23 (1986) no. 3, pp. 207-240 | DOI | MR | Zbl

[5] Bony, J.-F.; Le Peutrec, D.; Michel, L. Eyring-Kramers law for Kramers-Fokker-Planck type differential operators (2022) (https://arxiv.org/abs/2201.01660)

[6] Bovier, A.; Eckhoff, M.; Gayrard, V.; Klein, M. Metastability in reversible diffusion processes. I. Sharp asymptotics for capacities and exit times, J. Eur. Math. Soc., Volume 6 (2004) no. 4, pp. 399-424 | DOI | MR | Zbl

[7] Bovier, Anton; Gayrard, Véronique; Klein, Markus Metastability in reversible diffusion processes. II. Precise asymptotics for small eigenvalues, J. Eur. Math. Soc., Volume 7 (2005) no. 1, pp. 69-99 | DOI | MR | Zbl

[8] Di Gesù, Giacomo; Le Peutrec, Dorian Small noise spectral gap asymptotics for a large system of nonlinear diffusions, J. Spectr. Theory, Volume 7 (2017) no. 4, pp. 939-984 | DOI | MR | Zbl

[9] Di Gesù, Giacomo; Lelièvre, Tony; Le Peutrec, Dorian; Nectoux, Boris Sharp asymptotics of the first exit point density, Ann. PDE, Volume 5 (2019) no. 1, 5, 174 pages | DOI | MR | Zbl

[10] Dimassi, Mouez; Sjöstrand, Johannes Spectral asymptotics in the semi-classical limit, London Mathematical Society Lecture Note Series, 268, Cambridge University Press, 1999, xii+227 pages | DOI | MR | Zbl

[11] Gohberg, I. C.; Krejn, M. G. Introduction à la théorie des opérateurs linéaires non auto-adjoints dans un espace hilbertien, Monographies Universitaires de Mathématiques, 39, Dunod, 1971, xix+372 pages | MR

[12] Helffer, Bernard Etude du laplacien de Witten associé à une fonction de Morse dégénérée, Publications de l’Université de Nantes, Séminaire EDP 1987–88

[13] Helffer, Bernard; Klein, Markus; Nier, Francis Quantitative analysis of metastability in reversible diffusion processes via a Witten complex approach, Mat. Contemp., Volume 26 (2004), pp. 41-85 | MR | Zbl

[14] Helffer, Bernard; Sjöstrand, J. Multiple wells in the semiclassical limit. I, Commun. Partial Differ. Equations, Volume 9 (1984) no. 4, pp. 337-408 | DOI | MR | Zbl

[15] Helffer, Bernard; Sjöstrand, J. Multiple wells in the semiclassical limit. III. Interaction through nonresonant wells, Math. Nachr., Volume 124 (1985), pp. 263-313 | DOI | MR | Zbl

[16] Helffer, Bernard; Sjöstrand, J. Puits multiples en limite semi-classique. II. Interaction moléculaire. Symétries. Perturbation, Ann. Inst. Henri Poincaré, Phys. Théor., Volume 42 (1985) no. 2, pp. 127-212 | Numdam | MR | Zbl

[17] Helffer, Bernard; Sjöstrand, J. Puits multiples en mécanique semi-classique. IV. Étude du complexe de Witten, Commun. Partial Differ. Equations, Volume 10 (1985) no. 3, pp. 245-340 | DOI | MR | Zbl

[18] Helffer, Bernard; Sjöstrand, J. Puits multiples en mécanique semi-classique. V. Étude des minipuits, Current topics in partial differential equations, Kinokuniya, 1986, pp. 133-186 | MR | Zbl

[19] Helffer, Bernard; Sjöstrand, J. Puits multiples en mécanique semi-classique. VI. Cas des puits sous-variétés, Ann. Inst. Henri Poincaré, Phys. Théor., Volume 46 (1987) no. 4, pp. 353-372 | Numdam | MR | Zbl

[20] Helffer, Bernard; Sjöstrand, J. A proof of the Bott inequalities, Algebraic analysis, Volume I, Academic Press Inc., 1988, pp. 171-183 | DOI | Zbl

[21] Hérau, Frédéric; Hitrik, Michael; Sjöstrand, Johannes Tunnel effect for Kramers–Fokker–Planck type operators, Ann. Henri Poincaré, Volume 9 (2008) no. 2, pp. 209-274 | DOI | MR | Zbl

[22] Hérau, Frédéric; Hitrik, Michael; Sjöstrand, Johannes Tunnel effect and symmetries for Kramers–Fokker–Planck type operators, J. Inst. Math. Jussieu, Volume 10 (2011) no. 3, pp. 567-634 | DOI | MR | Zbl

[23] Hirsch, M. W.; Pugh, C. C.; Shub, M. Invariant manifolds, Lecture Notes in Mathematics, 583, Springer, 1977, ii+149 pages | DOI | MR | Zbl

[24] Kramers, H. A. Brownian motion in a field of force and the diffusion model of chemical reactions, Physica, Volume 7 (1940), pp. 284-304 | DOI | MR | Zbl

[25] Le Peutrec, Dorian; Michel, Laurent Sharp spectral asymptotics for nonreversible metastable diffusion processes, Probab. Math. Phys., Volume 1 (2020) no. 1, pp. 3-53 | DOI | MR | Zbl

[26] Le Peutrec, Dorian; Nier, F.; Viterbo, C. Bar codes of persistent cohomology and Arrhenius law for p-forms (2020) (https://arxiv.org/abs/2002.06949)

[27] Lelièvre, Tony; Rousset, Mathias; Stoltz, Gabriel Free energy computations. A mathematical perspective, Imperial College Press, 2010, xiv+458 pages | DOI | MR | Zbl

[28] Ludewig, Matthias Strong short-time asymptotics and convolution approximation of the heat kernel, Ann. Global Anal. Geom., Volume 55 (2019) no. 2, pp. 371-394 | DOI | MR | Zbl

[29] Menz, Georg; Schlichting, André Poincaré and logarithmic Sobolev inequalities by decomposition of the energy landscape, Ann. Probab., Volume 42 (2014) no. 5, pp. 1809-1884 | DOI | MR | Zbl

[30] Michel, Laurent About small eigenvalues of the Witten Laplacian, Pure Appl. Anal., Volume 1 (2019) no. 2, pp. 149-206 | DOI | MR | Zbl

[31] Simon, Barry Trace ideals and their applications, London Mathematical Society Lecture Note Series, 35, Cambridge University Press, 1979, viii+134 pages | MR | Zbl

[32] Sorensen, M. R.; Voter, A. F. Temperature-accelerated dynamics for simulation of infrequent events, J. Chem. Phys., Volume 112 (2000), pp. 9599-9606 | DOI

[33] Voter, A. F. A method for accelerating the molecular dynamics simulation of infrequent events., J. Chem. Phys., Volume 106 (1997) no. 11, pp. 4665-4677 | DOI

[34] Witten, Edward Supersymmetry and Morse theory, J. Differ. Geom., Volume 17 (1982) no. 4, pp. 661-692 | DOI | MR | Zbl

Cited by Sources: